Alert archive / Illinois / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 44, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 24, 1997, 4:45 PM CDT for Henry County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 1997, 4:45 PM CDT (21:45 UTC)
- Expired
- May 24, 1997, 5:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Henry County, IL
The radar
The Quad Cities radar (KDVN), 47 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2121 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
545 WUUS1 KMLI 242146 RRA SVRMLI ILC073-242230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 445 PM CDT SAT MAY 24 1997 * SEVERE THUNDERSTORM WARNING FOR HENRY COUNTY ILLINOIS - IN NORTHWESTERN ILLINOIS * UNTIL 530 PM CDT * THIS STORM WILL REACH NEAR ANNAWAN AROUND 450 PM CDT JOHNSON SAUK TRAIL STATE PARK AROUND 450 PM CDT * AT 442 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY QUAD CITIES IA DOPPLER RADAR IN THE VICINITY OF KEWANEE MOVING NORTHEAST AT 35 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY LIGHTNING. IF YOU ARE OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY AWAY FROM WINDOWS. MJB/BRP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:32 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 24, 2:32 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 104 PM CDT SAT MAY 24 1997 5H PROFILER PLAN VIEW DEPICTED SHORTWAVE TROUGH FROM SOUTHEAST MINNESOTA TO SOUTH-CENTRAL KANSAS. SYSTEM WAS REFLECTED AT SURFACE BY LOW PRESSURE OVER WEST-CENTRAL IOWA WITH A WARM FRONTAL BOUNDARY EXTENDING EASTWARD ACROSS NORTHERN IOWA/SOUTHERN WISCONSIN BORDER... PER 17Z SURFACE ANALYSIS. LASTEST ADAP SHOWED SOME MOISTURE POOLING AHEAD OF LOW/SURFACE TROUGH ACROSS CENTRAL AND EASTERN IOWA. MAIN CONCERN TONIGHT IS TSRA CHANCES. MODELS IN GENERAL AGREEMENT WORKING SURFACE TROUGH SOUTH AND EAST ACROSS CWA TONIGHT. GRIDDED TIME-SECTIONS SUGGESTS STRONGEST LIFT TO OCCUR DURING 00Z-06Z TIME FRAME. FEEL COMBINATION OF INSTABILITY AND CONVERGENCE AHEAD OF FRONT SHOULD BE ENOUGH TO POP SCT-BKN CONVECTION DURING THIS EVENING...THUS CURRENT POPS IN ZONES APPEAR TO BE JUSTIFIED. HIGH PRECIP WATER VALUES ALONG WITH WEAK WIND FIELDS SUGGEST MAIN THREAT FROM STORMS WILL BE HEAVY RAIN. CID 58/40 DBQ 56/50 IOW 58/50 MLI 58/50 BRL 60/50 BERG
Nearby
Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.